Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 8, 2017, 3:52 PM MDT for Fremont County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 3:52 PM MDT (21:52 UTC)
- Expired
- Jul 8, 2017, 4:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Pueblo, CO
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.9 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -409 J/kg
- Mixed-layer LCL
- 2289 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578 WWUS85 KPUB 082152 SPSPUB Special Weather Statement National Weather Service Pueblo CO 352 PM MDT SAT JUL 8 2017 COZ077>079-083-082230- Wet Mountains between 6300 and 10000Ft CO- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Wet Mountain Valley Below 8500 Ft CO- 352 PM MDT SAT JUL 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FREMONT AND NORTH CENTRAL CUSTER COUNTIES UNTIL 430 PM MDT... At 352 PM MDT, Doppler radar was tracking a strong thunderstorm near Royal Gorge, or 41 miles southwest of Colorado Springs, moving south at 15 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Royal Gorge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3849 10549 3849 10529 3819 10524 3819 10556 TIME...MOT...LOC 2152Z 004DEG 13KT 3844 10540 $$ ep
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:13 PM MDT, 39 minutes earlier.
Area forecast discussion, Jul 8, 3:13 PM MDT, 39 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 313 PM MDT Sat Jul 8 2017 .SHORT TERM...(This evening through Sunday) Issued at 313 PM MDT Sat Jul 8 2017 Isolated to scattered -tsra have developed over the mountains at mid- afternoon, with a few storms moving out across El Paso county as well. While instability looks plentiful (CAPEs 1000-1500 J/KG), shear is rather weak (0-6km 20-30 kts), suggesting most storms will stay sub-severe into the evening. Latest HRRR is considerably more aggressive building storms eastward across the plains this evening, as convective outflows may serve to consolidate convection east of I- 25. Will boost pops over the plains to account for this possibility, with most storms then ending in the 03z-06z time frame. On Sun, pocket of drier air will rotate southward across CO, leading to a downturn in convection, especially over the I-25 corridor and on the plains. Mountains will see isolated to scattered storms once again, though drier low levels suggest precip amounts will be rather light most areas. Max temps will begin to climb as mid level temps rise, leading to mid/upper 90s reappearing on the plains by late afternoon. .LONG TERM...(Sunday night through Saturday) Issued at 313 PM MDT Sat Jul 8 2017 Extended models are in fairly good agreement on keeping high pressure in some form across the region through the long term, with mainly diurnal convection in play. Expect scattered to likely convection over the higher terrain each aftn and eve, and isolated to low-end scattered pops across the eastern plains. Sunday night through Tuesday...A relatively flat ridge of high pressure will remain across the region, stretching from the Great Basin to the central US plains. Both Mon and Tue will be very hot days, the hottest of the extended period, with max temps in the mid to upper 80s for the high valleys, and 90s to around 100F for the eastern plains. Any storms that form over the mts during the aftn hours will likely be slow to move, and area burn scars will need to be monitored for heavier rainfall amounts. Wednesday through Saturday...Models agree on the upper ridge amplifying once again and edging to the west, though the GFS is much farther west with the location of the ridge axis. The GFS places the ridge axis along the UT/CO state line, while the EC places the axis over CO. Continued diurnal convection is expected, though the storms will probably move a bit faster off of the higher terrain once they form. Temps will remain hot, though with about 5 degrees of cooling should be more seasonal in nature. Look for max temps in the 80s for the high valleys, and mid 80s to mid 90s for the eastern plains. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 313 PM MDT Sat Jul 8 2017 Scattered tsra will persist into this evening across the area, and will continue with vcts at all taf sites until 02z-03z. With increased moisture, cloud bases and vis with any storms will likely be lower than yesterday, with brief MVFR or even IFR under the strongest storms. Storms then end 03z-06z, with clearing skies and VFR conditions overnight and through the first half of Sun. Isolated -tsra will develop over the mountains 17z-18z Mon, though drier air moving south through state will keep storms weak and tied mainly to higher terrain through the afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...MOORE AVIATION...PETERSEN
Hazardous weather outlook, Jul 8, 11:27 AM MDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1127 AM MDT Sat Jul 8 2017 COZ058>089-093>099-091730- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1127 AM MDT Sat Jul 8 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms were developing across the mountains at midday, with storms expected to spread to lower elevations and eastward into the plains during the afternoon and evening hours. The main threats with thunderstorms will be gusty winds up to 55 mph, lightning, and hail to the size of nickels. Locally heavy rainfall may occur over the eastern mountains, where flash flooding on burn scars may be possible this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated to scattered afternoon and evening showers and thunderstorms will stay confined to the mountains and valleys for Sunday and Monday. The main storm threats will be lightning, gusty winds up to 50 mph and brief light to moderate rainfall. However there will still be the potential for an isolated more intense storm capable of producing locally heavy rainfall. Given the anticipated slow storm motions, if these happen to occur over burn scars then localized flash flooding will be possible. Moisture will gradually increase over the area through the mid to latter part of the week. This will mean scattered showers and thunderstorms each day over the mountains with thunderstorms spreading into the plains during the late afternoon and evening hours. Gusty winds up to 50 mph, locally heavy rainfall and lightning will be the primary storm threats. However some small hail will also be possible with some of the stronger storms. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over the Eastern Mountains into the Southeast Colorado Plains this afternoon and evening. 10/31
In the hours before
Special weather statement, Jul 8, 3:52 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 352 PM MDT SAT JUL 8 2017 COZ077>079-083-082230- Wet Mountains between 6300 and 10000Ft CO- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Wet Mountain Valley Below 8500 Ft CO- 352 PM MDT SAT JUL 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FREMONT AND NORTH CENTRAL CUSTER COUNTIES UNTIL 430 PM MDT... At 352 PM MDT, Doppler radar was tracking a strong thunderstorm near Royal Gorge, or 41 miles southwest of Colorado Springs, moving south at 15 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Royal Gorge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3849 10549 3849 10529 3819 10524 3819 10556 TIME...MOT...LOC 2152Z 004DEG 13KT 3844 10540 ep
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:18 PM MDT | Special Weather Statement | PUB | Kiowa | 27 min |
| Jul 7, 6:19 PM MDT | Special Weather Statement | PUB | Otero | 41 min |
| Jul 7, 6:39 PM MDT | Special Weather Statement | PUB | Kiowa | 36 min |
| Jul 7, 7:30 PM MDT | Special Weather Statement | PUB | Kiowa | 60 min |
| Jul 7, 7:34 PM MDT | Special Weather Statement | PUB | Bent | 56 min |
| Jul 7, 7:55 PM MDT | Special Weather Statement | PUB | Prowers | 65 min |
| Jul 7, 8:08 PM MDT | Special Weather Statement | PUB | Prowers | 52 min |
| Jul 8, 4:17 PM MDT | Special Weather Statement | PUB | Huerfano | 58 min |
| Jul 8, 4:45 PM MDT | Special Weather Statement | PUB | Custer | 60 min |
| Jul 8, 4:53 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 112 min |
| Jul 8, 5:52 PM MDT | Special Weather Statement | PUB | Las Animas | 38 min |
| Jul 8, 5:58 PM MDT | Special Weather Statement | PUB | Huerfano | 62 min |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.